MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. ANTERALIGN¿ SPINAL SYSTEM WITH TITAN NANOLOCK¿ SURFACE TECHNOLOGY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MEDTRONIC SOFAMOR DANEK USA, INC. ANTERALIGN¿ SPINAL SYSTEM WITH TITAN NANOLOCK¿ SURFACE TECHNOLOGY; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 4680005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient having oblique lumbar interbody fusion.It was reported that, as the trial was being inserted the surgeon felt/heard something break and went to remove the trial to find that the threaded tip of the inserter had broken off inside the trial and the trial was in the disc space and no longer attached to the inserter and the threaded hole was now blocked with the broken tip of the inserter.The threaded shaft was bent in the process of trying to thread in to the unblocked hole of the trial that was inside of the patient to assist in the removal of the trial that was stuck due to the breaking of the threaded tip of the inserter the trial broke off the inserter while inserted in the disc space.Attempts were made to remove it with a kocher, a anteralingn threaded shaft in the unblocked threaded hole (made difficult by position and patient anatomy).Surgeon removed bone from the lateral aspect of the vertebral bodies and was able to grip the trial and remove with a long kocher.This added about 30 minutes to the patients procedure.There were no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
ANTERALIGN¿ SPINAL SYSTEM WITH TITAN NANOLOCK¿ SURFACE TECHNOLOGY
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24468552
Report Number3003120897-2026-00316
Device Sequence Number9615773
Product Code MAX
UDI-Device Identifier00763000193942
UDI-Public(01)00763000193942(11)220220(10)0011175600
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K212524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4680005
Device Catalogue Number4680005
Device Lot Number0011175600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date02/27/2026
Date Device Manufactured02/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient Weight83 KG